Jump to content


Photo

scared and confused


  • Please log in to reply
7 replies to this topic

#1 dee145

dee145

    New Member

  • Members
  • Pip
  • 0 posts

Posted 10 March 2010 - 12:12 PM

I just got home from getting big blood work done and the nurse that drew the blood told me her sister had CML and died with in 5 yrs.  Is this true for us?  I was put on Tasigna about a week ago and was gettting awful headaches so when I called my onc. he said to take which ever pill I wanted to take.  I have Gleevec and Tasigna both here.  Shouldnt' he be telling me what to take by my test results?  Is one better than the other and is one worse on your other body organs than the other?  I am so upset right now that I am shaking from what that nurse said and my xanax isn't working.  When I go to see my onc. he might spend a whole 10 minutes in the room with me, is that the normal or do I need to get a new one?  I forget what I have to say cause its so rushed, it wasnt that way in the beginning.  I know the Tasigna causes the QT interval cause I had to get a ECG done this morning also cause I have a history of it already.   I have lost so much weight and need to gain it back but I cant seem to do that either.   I guess I need some good advice right now cause I am at a loss.

                       scared and confused,  dee145



#2 Sneezy12

Sneezy12

    Advanced Member

  • Members
  • PipPipPip
  • 67 posts
  • LocationMinnesota

Posted 10 March 2010 - 01:54 PM

Get a new Onc. ASAP.



#3 hannibellemo

hannibellemo

    Advanced Member

  • Members
  • PipPipPip
  • 728 posts
  • LocationNorth Central Iowa

Posted 10 March 2010 - 07:36 PM

Dee,

I think you would feel better if you could quit getting yourself so worked up about this. I remember someone gave me the same advice on this site and even though I am a control freak (which often goes hand in hand with anxiety disorders) I've really tried to let go of the things I don't have any control over. Do you live alone? I believe you said you have grown children and a 14 year-old at home. Are you seeing a psychologist who might be able to help you with some behavior modification techniques?

I've just read back through your posts and maybe I've missed something but can you be more specific about your blood tests? You said your WBC went up by 5,000 but what was it to begin with and what did it go up to? Right now if my WBC went up 5,000 I'd still be in the normal range. Was that raise a continuing trend or was it just once?

Do you have FISH, PCR, BMB/BMA results to share? Trey and that crazy Brit, PhilB, are very good at interpreting and I'm sure could give you some feedback if they had more specific information to work with.

The nurse should, no doubt, be in another field; not a very compassionate thing to say to someone with the disease. One thing to keep in mind, whatever else, you're not going to die from this disease tomorrow! You have time to find an oncologist you can work with, a treatment plan that is best for you. However, you have to help them help you. Realize you will have side effects of varying degrees from all of these drugs. Only you can decide which you can live with and which ones are deal breakers. I know at the beginning every little side effect is scary mostly because it may be new and we've never experienced it before. This board is very helpful for those things - it's nice to hear from someone who has had the same side effect and survived it!

You seem to be very in tune with changes in your body and obsess over them - I can relate, believe me. It's not helpful though, find things to take your mind off of what worries you, this is where behaviour modification can help - big time. Volunteering is a great way to take your mind off your own problems. It's also good to get out of the house and interact with other people if you're lonely.

Our lives have changed - we cannot go back, but I'm enjoying my life now just as much, if not more, then I did before because I really understand it can be taken away at any time, BUT THAT IS TRUE OF EVERYONE! It's just that those of us who have suddenly lost our "health" are more aware of it.

You have our support, Dee. Good luck!

Pat


Pat

 

"You can't change the direction of the wind but you can adjust your sails."

DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>


#4 Susan61

Susan61

    Advanced Member

  • Members
  • PipPipPip
  • 43 posts
  • LocationNew Jersey

Posted 10 March 2010 - 08:48 PM

Hi Dee:  Get yourself a new Oncologist.  Nothing is adding up here with the way you are being treated.  Do not listen to others or put yourself in the place of others. Everyone is different.  As for the person who died, you do not have all the details of their treatment or stage of the disease.

     You cannot do this to yourself, or you will make yourself really sick. Do you have anyone with you for moral support that you can talk to?

Susan



#5 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 10 March 2010 - 09:23 PM

Dee,

Your anxiety will do you in before the CML does.  We all know CML is tough -- you need to be tougher. Give the Tasigna some time and see what happens, and the initial side effects should go away in a couple weeks, then you will know which ones will remain.  If it does not help in a couple months, there is Sprycel.  Maybe try taking the Tasigna before bed.  Try different things.

During World War II at the height of the bombing of London, a sign was posted on a British Inn.  It said: "Fear knocked at the door.  Faith answered.  No one was there."



#6 MomMom

MomMom

    New Member

  • Members
  • Pip
  • 0 posts

Posted 10 March 2010 - 11:40 PM

Dee,

Ditto to all the reponses you've already gotten. First matter of business is to know that you are not alone.  We've all had anxiety attacks and they are so counter productive it scares me and I ain't easily scared. But I do get mad.  Next, report the nurse to the clinic you use and make sure the doctor knows about it. She is most likely a phlebotomist for the clinic and could even be a contract employee and not full time at your clinic. She should be fired for telling a patient she could be dead in 5 years.  Inappropriate and unprofessional. She is not a doctor.  Proper training would have prevented your anxiety.

Now, as soon as you feel strong enough and that should be immediately, find another Hematology/Oncologist preferably one who is a specialist or at least knows how to treat CML.  Get all your records from the present one and take them with you.  They belong to you.

I saw my onc today for my 3 mo check up (it was all good) and what is happening to you is deplorable.  When I am at the doctor, they treat me like I own the placeEveryone should have that kind of care and I get angry when I hear my blood buddies having such a hard time getting the proper care.  I want to invite you over to Mississippi to my doc.  He and of his colleagues would take very good care of you!

If you will allow me, I am praying for you a new oncologist and for a good night's sleep.  Remember what Trey told you about the British Inn and allow Faith to open the door.

Kindest regards, comfort and peace to you.

Kay



#7 simone4

simone4

    Advanced Member

  • Members
  • PipPipPip
  • 64 posts

Posted 11 March 2010 - 06:16 PM

Dee, just checking in on you this evening.  How did the ECG (EKG, maybe) go this morning?

Everyone cares about your well-being on these boards, so let us hear how you are

doing. O.K.?

Take care and I wish you a peaceful night's sleep.

Simone



#8 JLS

JLS

    New Member

  • Members
  • Pip
  • 4 posts

Posted 18 March 2010 - 10:47 PM

Dee,

Scared and confused is perfectly fine. Don't let anyone make you feel like you are out of control with your feelings.

We all have our own time table and way of dealing with this diagnoses and treatment. I hated it when people told me

I was being too anxious or worried. This is all part of the process of coming to terms with a chronic illness.

I hated it when people told me it would get better but I do have to say that after almost a year since my diagnoses

I am finally doing much better. Time does help and heal.  Allow yourself to experience every emotion possible. It is part of the process.

Don't let anyone tell you otherwise.

JLS






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users